Illinois, 2006Damaging Wind in Illinois, June 17, 2006
June 17, 2006 · NWS ILX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 17, 2:00 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 17, 2:00 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT SAT JUN 17 2006
.DISCUSSION...
MODELS AGAIN VERY SIMILAR IN THE SHORT TERM AND ALL SHORT TERM
MODELS CONTINUE TO ADVERTISE A COUPLE OF PERIODS OF THUNDERSTORMS.
FIRST PERIOD IS COMING THROUGH TONIGHT WHILE THE SECOND ONE WILL
COME THROUGH TOMORROW. HOWEVER..MODELS SO STRUGGLE WITH SOME
CONVECTIVE FEEDBACK...BUT FOR THE MOST PART THEY LOOK FINE. SO IN
THE SHORT TERM A BLEND IS BEST. IN THE LONG TERM...A GFS/ECMWF
CONTINUES TO LOOK BEST...AT LEAST FOR THE DAYS 3-4. FURTHER
OUT...PREFERENCES IS STILL WITH THE ECMWF.
SHORT TERM...TONIGHT THROUGH TUESDAY...
FIRST MID LEVEL WAVE IS MOVING INTO THE AREA NOW AND SCATTERED
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN ASSOCIATION WITH IT.
STRONG LOW LVL WINDS OF UP TO 40 KTS HAVE AIDED IN ADVECTING AMPLE
MOISTURE AND TEMP INTO THE AREA AS WELL. THIS CONVECTION WILL
CONTINUE INTO THIS EVENING AND TONIGHT AS RADAR LOOPS SHOW LOTS OF
THUNDERSTORMS THROUGHOUT THE MID MISS VLY...SOUTH OF STL. THOUGH THE
EXACT SFC FEATURES FOR TOMORROW ARE UNKNOWN...BELIEVE THUNDERSTORMS
WILL AGAIN BE LIKELY TOMORROW AS ANOTHER WAVE MOVES INTO THE AREA.
THOUGH THE SFCS FRONT WILL NOT MOVE INTO THE AREA UNTIL MONDAY...THE
ACTIVE FRONT...WHICH WILL MOVE THROUGH THE AREA ON SUNDAY WILL PUSH
THROUGH BY SUNDAY EVENING...DIMINISHING CHANCES OF PCPN FOR SUNDAY
NIGHT AND MONDAY. SO WILL KEEP A 30 POP IN FORECAST FOR SUNDAY NIGHT
AS THE FRONT WILL BE APPROACHING THE AREA BY THEN...THEN A SLIGHT
CHANCE FOR MONDAY AND MONDAY NIGHT. BY TUE THE ACTIVE FRONT WILL BE
EAST OF THE AREA AND THE ATMOSPHERE COULD BE SOMEWHAT CAPPED OVER
THE AREA...SO BELIEVE A DRY FORECAST IS IN ORDER FOR TUE AND TUE
NIGHT.
TEMPS WILL REMAIN WARM FOR THE PERIOD AS STRONG LOW LVL WINDS WILL
CONTINUE FOR THE NEXT SEVERAL DAYS. TEMPS SHOULD BE COOLER TOM WITH
THE RAIN BUT WARM BACK UP DUE TO THE FRONT NOT REALLY GETTING
THROUGH HERE UNTIL LATER. SO FOR MON AND TUE HAVE GONE A COUPLE OF
DEGREES ABOVE GUIDANCE.
LONG TERM...WEDNESDAY THROUGH SATURDAY...
DRY CONDITIONS WILL PREVAIL FOR AT LEAST ONE DAY...WED...HOWEVER THE
FRONT WILL BECOME ACTIVE AGAIN STARTING WED NIGHT. SO HAVE ADDED
SOME ADDITIONAL CHANCES OF PCPN FOR MID WEEK AND TOWARD THE END OF
THE WEEK.
TEMPS WILL REMAIN ABOVE NORMAL FOR MOST OF THE WEEK SO HAVE GONE A
COUPLE OF DEGS ABOVE GUIDANCE.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AUTEN
Hazardous weather outlook, Jun 17, 10:00 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT SAT JUN 17 2006
ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1100 AM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SERIES OF WEATHER DISTURBANCES WILL MOVE THROUGH THE REGION
THROUGH TONIGHT AHEAD OF A COLD FRONT APPROACHING ILLINOIS FROM
THE WEST. THESE DISTURBANCES WILL COMBINE WITH A WARM AND
HUMID AIR MASS TO DEVELOP SCATTERED THUNDERSTORMS...ESPECIALLY
BETWEEN 3 AND 8 PM AND AGAIN AFTER MIDNIGHT. WHILE THE STORMS ARE
NOT EXPECTED TO BECOME SEVERE...VERY HEAVY RAINFALL IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ADDITIONAL DISTURBANCES WILL KEEP A CHANCE OF THUNDERSTORMS IN
THE FORECAST THROUGH MONDAY. AFTER A COUPLE DAY BREAK...THE NEXT
CHANCE FOR THUNDERSTORMS WILL ARRIVE THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KMH/BAK
Thunderstorm Wind, McLean
- When
- June 17, 4:30 PM CST
- Where
- McLean County, Bloomington
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.483, -88.983
A few trees were blown down at Miller Park. In addition, several power lines were blown down on the south side of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 17, 20061 death · $99,000 · 2 in hail · 12 events
- Tornado and Flash Flood in Tennessee, June 17, 2006$131,000 · F1 · 6 events
- Hail and Damaging Winds in Wisconsin, June 17, 2006$400,000 · 55 kt wind · 3 events
- Marine Thunderstorm Wind in Lake Superior, June 17, 2006$400,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 17, 2006$125,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 17 to 18, 2006$30,000 · 1.75 in hail · 24 events
- Damaging Wind in Illinois, June 17, 2006$75,000 · 56 kt wind · 1 event
- Damaging Winds in Mississippi, June 17, 2006$50,000 · 60 kt wind · 3 events
- Lightning Strike in Florida, June 17, 2006$50,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 17, 2006$1,000 · 1.75 in hail · 32 events
- Tornado in Texas, June 17, 2006$40,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 17, 2006$15,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512011.